Hail, Yuma
- When
- August 5, 6:40 PM MST
- Where
- Yuma County, Wray
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 40.080, -102.230
Heavy rain also occurred with water ponding at the intersection of Hwy 385 and Hwy 34.
Thunderstorms moved across Yuma county during the evening, producing locally heavy rain and an isolated hail report.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GLD wrote it up.
Thunderstorms moved across Yuma county during the evening, producing locally heavy rain and an isolated hail report.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Aug 5, 4:20 PM MST, 2 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 520 PM MDT THU AUG 5 2010 .DISCUSSION... 200 PM MDT THU AUG 5 2010 A RATHER STRONG DISTURBANCE WHICH HAS PRODUCED QUITE A BIT OF LIGHTNING ALL MORNING AND INTO THIS AFTERNOON OVER SOUTHWEST AND SOUTHCENTRAL COLORADO WILL MOVE INTO FAR EASTERN COLORADO AND PARTS OF FAR SOUTHWEST NEBRASKA AND NORTHWEST KANSAS NEAR THE STATE LINE BY MIDNIGHT THEN SLIDE EAST/SOUTHEAST AROUND UPPER HIGH AFTER MIDNIGHT. HIGHEST POPS (LIKELY) ORIENTED ACROSS THE WEST...DECREASING EASTWARD. DESPITE WEAK ELEVATED INSTABILITY THERE WILL BE A SLOWLY INCREASING SOUTHEAST LOW LEVEL JET WHICH MAY BE ENOUGH TO KEEP THINGS GOING THROUGH MUCH OF THE NIGHT. FOR FRIDAY AND FRIDAY NIGHT MAY SEE SOME LINGERING SHOWERS AND/OR THUNDERSTORMS IN THE MORNING ASSOCIATED WITH TONIGHTS SLOWLY EASTWARD MOVING WAVE. WEAK INSTABILITY AND LITTLE INHIBITION SHOULD FAVOR AT LEAST SLIGHT CHANCE POPS ACROSS THE AREA...SIMILAR TO TODAY. NOT EXPECTING MORE THEN ISOLATED STORMS DURING THE NIGHT WITH INCREASING INHIBITION AND A LACK OF A TRIGGER. HIGH TEMPERATURES GENERALLY 85-90. ON SATURDAY UPPER RIDGE CENTER LIFTS SLOWLY NORTHEAST INTO OKLAHOMA WITH ANOTHER DISTURBANCE ROTATING INTO FAR EASTERN COLORADO DURING THE LATE AFTERNOON AND EVENING HOURS. KEPT THE DAY DRY AND KEPT SOME SLIGHT CHANCE POPS FOR STORMS OVER FAR EASTERN COLORADO DURING THE EVENING FOR POSSIBILITY OF STORMS MOVING IN FROM THE FRONT RANGE. WITH THE BUILDING UPPER RIDGE COMES INCREASING AFTERNOON TEMPERATURES. SHOULD SEE A PRETTY GOOD INCREASE IN TEMPS WITH READINGS IN THE MID 90S ACROSS FAR EASTERN COLORADO TO NEAR 100 EAST OF THE BORDER. UPPER RIDGE CENTER MOVES INTO SOUTHEAST KANSAS SUNDAY WITH 850 TEMPERATURES WARMING A FEW MORE DEGREES SUPPORTING HIGHS IN EASTERN COLORADO IN THE MID TO UPPER 90S...LOW TO MID 100S EAST OF THE BORDER...HOTTEST EAST OF A MCCOOK NEBRASKA TO GOVE KANSAS LINE WHERE READINGS OF 103-107 EXPECTED. LATE AFTERNOON PRECIPITATION CHANCES WILL BE CONFINED TO THE NORTHWEST CORNER OF THE AREA AS ANOTHER DISTURBANCE MOVES A BIT MORE NORTHERLY VS NORTHEASTERLY (FROM THE PAST FEW DAYS) AS AN UPPER TROUGH DIGS INTO THE SOUTHWEST STATES AND ABOVE MENTIONED RIDGE A BIT TO OUR EAST. AS THE SOUTHWEST STATES LOW LIFTS NORTHEAST SUNDAY NIGHT PRECIPITATION CHANCES WILL INCREASE A BIT...MAINLY ACROSS THE WESTERN 2/3 OF THE AREA. FOR NOW WILL MAINTAIN LOW CHANCE POPS. FOR THE EXTENDED PERIODS MONDAY THROUGH THURSDAY...MAIN WEATHER STORY WILL BE THE HEAT. UPPER FLOW WILL BECOME MORE ZONAL BY WEDNESDAY AS A SIGNIFICANT UPPER TROUGH MOVES SOUTH INTO THE NORTHERN PLAINS. IMPACTS OF THIS TROUGH MAY BE FELT THURSDAY WITH SLIGHTLY COOLER TEMPERATURES ALTHOUGH THE GFS/ECMWF 850 TEMPS DONT SHOW THAT NOW. AFTERNOON HIGHS GENERALLY IN THE LOW TO MID 90S ACROSS FAR EASTERN COLORADO...UPPER 90S TO LOW 100S EAST OF THE BORDER. PRECIPITATION CHANCES WILL BE LOWER COMPARED TO THE PAST FEW DAYS AS THE MONSOONAL FLOW GETS SHUT OFF. 07 && .AVIATION... 520 PM MDT THU AUG 5 2010 FOR THE 00Z TAFS...VFR CONDITIONS ARE EXPECTED THROUGH THE EFFECTIVE TAF PERIOD. THE COMBINATION OF A WEAK SURFACE TROUGH EXTENDING FROM WESTERN NEBRASKA INTO WESTERN KANSAS AND SEVERAL OUTFLOW BOUNDARIES CROSSING ACROSS THE TRI-STATE REGION ARE LEADING TO A COMPLICATED THUNDERSTORM FORECAST OVER BOTH TERMINALS. BASED ON RADAR TRENDS CONFIDENCE IS HIGHEST FOR THUNDERSTORMS REACHING THE MCK TERMINAL IN THE EARLY PART OF THE TAF PERIOD...WITH ISOLATED THUNDERSTORMS AROUND GLD THROUGH 03Z. THUNDERSTORMS OVER EASTER COLORADO ARE EXPECTED TO MERGE WITH THUNDERSTORMS MOVING SOUTH OUT OF NEBRASKA AROUND 03Z...INCREASING THUNDERSTORM CHANCES OVER THE GLD TERMINAL. FINE TUNING WILL BE REQUIRED FOR BOTH TAF SITES AS THUNDERSTORMS BECOME MORE ORGANIZED DURING THE EVENING HOURS...AND TIMING BECOMES MORE CLEAR. NEAR MVFR/IFR CONDITIONS WILL BE POSSIBLE UNDER STRONGER STORMS...BUT VFR CONDITIONS SHOULD PREVAIL OVER BOTH SITES. AFTER 06Z THUNDERSTORM CHANCES BEGIN TO DIMINISH...SO HANDLED POTENTIAL OVERNIGHT CONVECTION WITH CB GROUP FOR NOW. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 335 PM MDT THU AUG 5 2010 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-061200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 335 PM MDT THU AUG 5 2010 /435 PM CDT THU AUG 5 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWER AND THUNDERSTORM ACTIVITY WILL INCREASE IN COVERAGE THROUGH THE REST OF THE DAY AND THROUGH MUCH OF THE NIGHT AS WEATHER DISTURBANCES MOVE NORTHEAST OUT OF COLORADO AND SOUTH OUT OF CENTRAL NEBRASKA. THE PRIMARY THREAT WILL BE VERY HEAVY RAINFALL AND FLASH FLOODING. THOSE AREAS THAT HAVE RECEIVED HEAVY RAINFALL THE PAST FEW DAYS WILL HAVE A HEIGHTENED THREAT FOR FLASH FLOODING. A FEW STORMS MAY BECOME SEVERE AS WELL WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE DAY AND INTO THE EVENING FRIDAY. THE PRIMARY THREAT WILL BE LOCALLY HEAVY RAINFALL. ANOTHER WEATHER DISTURBANCE WILL MOVE ACROSS THE AREA PRODUCING ISOLATED TO SCATTERED THUNDERSTORMS LATE SUNDAY AFTERNOON AND EVENING. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. LOCALLY HEAVY RAIN REMAINS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON AND TONIGHT. REPORTS OF HEAVY RAINFALL WOULD BE APPRECIATED. 07
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
452 PM MDT THU AUG 5 2010
KSZ002-014-052315-
RAWLINS-THOMAS-
552 PM CDT THU AUG 5 2010
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR RAWLINS COUNTY IN NORTHWEST KANSAS AND THOMAS
COUNTY IN NORTHWEST KANSAS...
AT 550 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES NORTH OF BREWSTER...MOVING SOUTHEAST AT
5 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3951 10098 3930 10120 3948 10139 3956 10138
3957 10139 3968 10133
TIME...MOT...LOC 2252Z 309DEG 5KT 3955 10131
BULLERSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 604 PM MDT THU AUG 5 2010 KSZ014-060030- THOMAS- 704 PM CDT THU AUG 5 2010 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR THOMAS COUNTY IN NORTHWEST KANSAS... AT 659 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LEVANT...MOVING SOUTH AT 10 MPH. A LOT OF SMALL HAIL...HEAVY RAINFALL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. && LAT...LON 3914 10101 3914 10136 3941 10135 3942 10110 TIME...MOT...LOC 0004Z 355DEG 9KT 3935 10123 BULLER
The Goodland radar (KGLD), 91 km away, was scanning. The volume nearest the first event began at 01:41 UTC.
1 hail. Local standard time, as filed.
Heavy rain also occurred with water ponding at the intersection of Hwy 385 and Hwy 34.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2010Every state in 2010This day in weather historyWarnings in Colorado, August 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 243641.